MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L16MM; PLATE, FIXATION, BONE

STRYKER GMBH LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L16MM; PLATE, FIXATION, BONE
Model Number 657316S
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "during screw operation of variax fibra, locking failure of the screw occurred.I tried to use the same screw in another screw hole, but it did not lock as well.When the new screw was opened and used, it locked normally.The doctor said the thread on the screw might have been scraped when the screw was inserted".
 
Additional Manufacturer Narrative
The reported event could be confirmed.The returned device was inspected under a microscope.The threads of the locking mechanism below the screw heads saw a plastic deformation (to various extend) which could explain the loss of the angular and straight locking ability.The device is no longer functional.The threads of the main part of the screw also show some deformation.This could have been due to the insertion of the screw with a too big of an angle, which could have deformed the main part of the screw too.Based on investigation, the root cause was most probably user related.The failure was caused by inadequate use of the screw during insertion.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L16MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key10182035
Report Number0008031020-2020-01722
Device Sequence Number11662641
Product Code HRS
UDI-Device Identifier07613327086881
UDI-Public07613327086881
Combination Product (Y/N)N
PMA/510(K) Number
K132502
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number657316S
Device Catalogue Number657316S
Device Lot NumberD54952
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2020
Initial Date Received by Manufacturer 05/26/2020
Supplement Date Received by Manufacturer09/24/2020
Initial Report FDA Received Date06/22/2020
Supplement Report FDA Received Date09/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1